Alert archive / Texas / Fire Weather Watches in 2011

Fire Weather Watch 21, NWS Amarillo, TX

April 27, 201120 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma

NWS Amarillo, TX issued this fire weather watch at Apr 27, 2011, 3:34 PM CDT for 20 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at Apr 29, 2011, 11:00 AM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 27, 2011, 3:34 PM CDT (20:34 UTC)
In effect from
Apr 29, 2011, 11:00 AM CDT
Expired
Apr 28, 2011, 2:32 PM CDT
In force
Issued by
NWS Amarillo, TX
All 23 counties

Beaver County, OK, Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX, Wheeler County, TX

The radar

The Amarillo radar (KAMA), 66 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 8.6 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2011-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2011-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -60 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
775 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
-60 m²/s²
0-3 km storm-relative helicity
-31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

503 
WWUS84 KAMA 272034
RFWAMA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
334 PM CDT WED APR 27 2011

OKZ001>003-TXZ001>020-281200-
/O.NEW.KAMA.FW.A.0021.110429T1600Z-110430T0300Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
334 PM CDT WED APR 27 2011

...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF
THE TEXAS AND OKLAHOMA PANHANDLES...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES DUE TO
STRONG WINDS AND LOW RELATIVE HUMIDITIES.

* AFFECTED AREA: IN OKLAHOMA...CIMARRON...TEXAS...BEAVER. IN 
  TEXAS...DALLAM...SHERMAN...HANSFORD...OCHILTREE...LIPSCOMB...
  HARTLEY...MOORE...HUTCHINSON...ROBERTS...HEMPHILL...OLDHAM...
  POTTER...CARSON...GRAY...WHEELER...DEAF SMITH...RANDALL...
  ARMSTRONG...DONLEY...COLLINGSWORTH. 

* WIND: SOUTHWEST WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS ARE
  EXPECTED BY LATE MORNING FRIDAY AND WILL CONTINUE THROUGH FRIDAY
  AFTERNOON. THE WINDS WILL DIMINISH TO BELOW 20 TO 25 MPH AFTER
  ABOUT MID EVENING FRIDAY.

* HUMIDITY: RELATIVE HUMIDITIES WILL FALL TO AROUND 15 TO 20 PERCENT
  ACROSS THE WESTERN TEXAS AND OKLAHOMA PANHANDLES BY LATE FRIDAY
  MORNING AND THEN FALLING TO AROUND 5 TO 15 PERCENT OVER MOST OF THE
  PANHANDLES BY MID TO LATE FRIDAY AFTERNOON. RELATIVE HUMIDITIES
  WILL RISE TO ABOVE 15 PERCENT OVER ALL OF THE PANHANDLES BY MID
  EVENING FRIDAY.

* TIMING: CRITICAL FIRE WEATHER CONDITIONS WILL BE REACHED OVER THE
  WESTERN PANHANDLES BY MIDDAY FRIDAY AND THEN SPREADING OVER MOST OF
  THE REMAINDER OF THE PANHANDLES FRIDAY AFTERNOON. FIRE WEATHER
  CONDITIONS ARE EXPECTED TO IMPROVE BY MID TO LATE EVENING FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

SCHNEIDER

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.SRH.NOAA.GOV/AMA
2 follow-up statements
692 
WWUS84 KAMA 281035
RFWAMA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
535 AM CDT THU APR 28 2011

OKZ001>003-TXZ001>020-282130-
/O.CON.KAMA.FW.A.0021.110429T1600Z-110430T0300Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
535 AM CDT THU APR 28 2011

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING
THROUGH FRIDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY
FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF
THE TEXAS AND OKLAHOMA PANHANDLES.

* AFFECTED AREA: IN OKLAHOMA...CIMARRON...TEXAS...BEAVER. IN 
  TEXAS...DALLAM...SHERMAN...HANSFORD...OCHILTREE...LIPSCOMB... 
  HARTLEY...MOORE...HUTCHINSON...ROBERTS...HEMPHILL...OLDHAM... 
  POTTER...CARSON...GRAY...WHEELER...DEAF SMITH...RANDALL... 
  ARMSTRONG...DONLEY...COLLINGSWORTH. 

* WIND: SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS AROUND 50 MPH ARE
  EXPECTED TO DEVELOP LATE FRIDAY MORNING AND CONTINUE THROUGH FRIDAY
  AFTERNOON. THE WINDS WILL DIMINISH TO 20 TO 25 MPH OR LESS AFTER
  SUNSET FRIDAY EVENING.

* HUMIDITY: RELATIVE HUMIDITIES WILL FALL TO AROUND 15 TO 20 PERCENT
  ACROSS THE WESTERN AND CENTRAL TEXAS AND OKLAHOMA PANHANDLES BY
  MIDDAY FRIDAY AND THEN FALL TO 5 TO 15 PERCENT OVER ALL OF THE
  PANHANDLES BY MID TO LATE FRIDAY AFTERNOON. RELATIVE HUMIDITIES
  WILL CLIMB BACK ABOVE 15 PERCENT MID TO LATE FRIDAY EVENING.

* TIMING: CRITICAL FIRE WEATHER CONDITIONS WILL BE REACHED OVER THE
  WESTERN PANHANDLES BY MIDDAY FRIDAY AND THEN SPREAD OVER THE
  REMAINDER OF THE PANHANDLES FRIDAY AFTERNOON. FIRE WEATHER
  CONDITIONS ARE EXPECTED TO IMPROVE BY MID TO LATE FRIDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

KB

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.SRH.NOAA.GOV/AMA
450 
WWUS84 KAMA 281932
RFWAMA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
232 PM CDT THU APR 28 2011

OKZ001>003-TXZ001>020-291200-
/O.UPG.KAMA.FW.A.0021.110429T1600Z-110430T0300Z/
/O.NEW.KAMA.FW.W.0023.110429T1600Z-110430T0300Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
232 PM CDT THU APR 28 2011

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 10 PM CDT FRIDAY FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND
OKLAHOMA PANHANDLES...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 10 PM CDT FRIDAY FOR ALL
OF THE TEXAS AND OKLAHOMA PANHANDLES DUE TO STRONG WINDS AND LOW
AFTERNOON RELATIVE HUMIDITIES. THE FIRE WEATHER WATCH IS NO LONGER IN
EFFECT.

* AFFECTED AREA: IN OKLAHOMA...CIMARRON...TEXAS...BEAVER. IN 
  TEXAS...DALLAM...SHERMAN...HANSFORD...OCHILTREE...LIPSCOMB... 
  HARTLEY...MOORE...HUTCHINSON...ROBERTS...HEMPHILL...OLDHAM... 
  POTTER...CARSON...GRAY...WHEELER...DEAF SMITH...RANDALL... 
  ARMSTRONG...DONLEY...COLLINGSWORTH. 

* WIND: SOUTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS AROUND 45 TO 50
  MPH ARE EXPECTED TO DEVELOP LATE FRIDAY MORNING AND CONTINUE
  THROUGH FRIDAY AFTERNOON. THE WINDS WILL DIMINISH TO 20 TO 25 MPH OR
  LESS AFTER SUNSET FRIDAY EVENING.

* HUMIDITY: RELATIVE HUMIDITIES WILL FALL TO AROUND 10 TO 20 PERCENT
  ACROSS THE WESTERN AND CENTRAL TEXAS AND OKLAHOMA PANHANDLES BY
  MIDDAY FRIDAY AND THEN FALL TO 5 TO 15 PERCENT OVER ALL OF THE
  PANHANDLES BY MID TO LATE FRIDAY AFTERNOON. RELATIVE HUMIDITIES
  WILL CLIMB BACK ABOVE 15 TO 20 PERCENT MID TO LATE FRIDAY EVENING.

* TIMING: CRITICAL FIRE WEATHER CONDITIONS WILL BE REACHED OVER THE
  WESTERN PANHANDLES BY MIDDAY FRIDAY AND THEN SPREAD OVER THE
  REMAINDER OF THE PANHANDLES FRIDAY AFTERNOON. FIRE WEATHER
  CONDITIONS ARE EXPECTED TO IMPROVE BY MID TO LATE FRIDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO QUICKLY
BECOME DANGEROUS WIND-DRIVEN WILDFIRES.

&&

$$

SCHNEIDER

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.SRH.NOAA.GOV/AMA

What forecasters said that day

The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this fire weather watch went out at Apr 27, 12:01 PM CDT, 3 hours 33 minutes earlier.

Area forecast discussion, Apr 27, 12:01 PM CDT, 3 hours 33 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1201 PM CDT WED APR 27 2011

.AVIATION...
UPPER-LEVEL ENERGY DROPPING DOWN FROM THE ROCKIES BEHIND A DEPARTING
UPPER LOW WILL MAINTAIN LOW CLOUDS THROUGH EARLY THIS AFTERNOON. MVFR
CEILINGS EXPECTED AT ALL THREE TAF SITES EARLY...WITH SOME LIGHT RAIN
SHOWERS MAINLY AT THE GUYMON TAF SITE. VFR CONDITIONS WILL RETURN
AFTER ABOUT 20Z TO 21Z TODAY. NORTHERLY WINDS 15 TO 25 KNOTS AND
GUSTY THIS AFTERNOON WILL BECOME LIGHT AND VARIABLE THIS EVENING
AFTER 04Z TO 06Z THURSDAY...THEN BECOMING SOUTH TO SOUTHWEST AROUND
10 KNOTS AFTER 14Z TO 15Z THURSDAY.

SCHNEIDER

&&

.PREV DISCUSSION... /ISSUED 655 AM CDT WED APR 27 2011/

AVIATION...
12Z TAFS...SHOWERS AND LOW TO MID CLOUDS CONTINUE TO PIVOT
SOUTH/SOUTHEAST ACROSS THE AREA EARLY THIS MORNING ON BACKSIDE OF
SLOWLY DEPARTING MID/UPPER LOW CURRENTLY OVER OK. KGUY WILL SEE SOME
MORE SHOWERS MOVE IN FROM THE NORTH THIS MORNING AND WILL CARRY A
-SHRA MENTION THROUGH LATE MORNING...ALONG WITH MVFR CIGS. COULD SEE
SOME BRIEF VSBY REDUCTIONS AT KGUY AS WELL THIS MORNING WITH A
HEAVIER SHOWER...BUT WILL KEEP OUT FOR NOW AS RADAR INDICATES THE
HEAVIER PRECIP WILL LIKELY REMAIN EAST OF THE TERMINAL. CIGS WILL
START TO RISE LATE THIS MORNING...AND SHOULD SCATTER OUT AND CONTINUE
TO RISE EARLY THIS AFTERNOON. EXPECT VFR CONDITIONS TO PERSIST AT
KAMA AND KDHT FARTHER WEST OF THE LOW...ALTHOUGH CIGS AROUND 4 KFT
AGL WILL CONTINUE AT KAMA INTO EARLY THIS AFTERNOON...WITH SCT CLOUDS
AT THIS LEVEL EXPECTED AT KDHT. VFR CONDITIONS ARE THEN EXPECTED AT
ALL THREE TERMINALS FROM EARLY AFTERNOON THROUGH THE REMAINDER OF THE
PERIOD. NORTH WINDS WILL GUST AROUND 30 KTS AT KAMA AND KDHT INTO THE
EARLY AFTERNOON AND TO 25 KTS AT KGUY...BEFORE WEAKENING THIS
AFTERNOON AS SURFACE HIGH PRESSURE BUILDS IN. LIGHT WINDS TO PREVAIL
OVERNIGHT WITH SURFACE HIGH PRESSURE IN PLACE.

KB

PREV DISCUSSION... /ISSUED 328 AM CDT WED APR 27 2011/

DISCUSSION...
MID AND UPPER LEVEL CIRCULATION SHOWS UP NICELY IN THE RADAR DATA
OVER NORTHWEST OKLAHOMA THIS MORNING. MORE SHOWERS AND A FEW
THUNDERSTORMS ARE EXPECTED TO CONTINUE TO ROTATE SOUTHWARD OVER THE
PANHANDLES TODAY BEHIND THIS UPPER LEVEL LOW. THEREFORE...HAVE
INCREASED POPS SOME...ESPECIALLY OVER THE NORTHEAST AND HAVE
CONTINUED THEM ALL DAY. COULD HAVE A FEW MORE THUNDERSTORMS THIS
AFTERNOON AS MID LEVELS REMAIN UNSTABLE AND MOISTURE HANGS AROUND.

SURFACE HIGH BUILDS IN ACROSS THE PANHANDLES TONIGHT. LIGHT WINDS AND
CLEAR SKIES SPELLS COOL TEMPERATURES. HAVE GONE CLOSE TO THE
FREEZING MARK IN THE WESTERN OKLAHOMA AND TEXAS PANHANDLES. THE
NEXT SHIFT MAY NEED TO CONSIDER A FROST ADVISORY FOR THESE AREAS.

TEMPERATURES WILL REBOUND ON THURSDAY AS THE UPPER LEVEL TROUGH
MOVES AWAY FROM THE PANHANDLES.  FRIDAY COULD BE QUITE A WINDY DAY. A
SURFACE LOW PRESSURE SYSTEM IS EXPECTED TO DEVELOP OVER WESTERN
KANSAS BY AFTERNOON AND HIGH PRESSURE WILL BE FOUND TO OUR SOUTH.
THIS WILL CAUSE A TIGHT GRADIENT ACROSS OUR AREA. FOR NOW WILL
KEEP THE WINDS IN THE 20 TO 30 MPH RANGE WITH HIGHER GUSTS...BUT
LATER SHIFTS MAY HAVE TO CONSIDER WIND HIGHLIGHTS IF THEY SEE THE
GRADIENT GETTING TIGHTER.

NEXT UPPER LEVEL STORM SYSTEM APPROACHES THE PANHANDLES FRIDAY
NIGHT INTO SATURDAY. INCREASING LIFT WITH THE UPPER LEVEL WAVE
ALONG WITH LIFT AND MOISTURE BEHIND A SURFACE COLD FRONT HAS
PROMPTED US TO INSERT SOME LOW RAIN CHANCES FROM SATURDAY INTO
SUNDAY. TEMPERATURES ARE ALSO EXPECTED TO BE ON THE COOL SIDE
WITH READINGS IN THE 60S AND 70S SATURDAY AND IN THE 50S AND
60S SUNDAY UNDER THE CLOUDY SKIES.

THIS SYSTEM THEN MOVES OFF TO THE EAST ON MONDAY AND UPPER LEVEL
HEIGHTS RISE THROUGH THE END OF THIS FORECAST. THEREFORE...A WARMING
TREND WILL BE IN STORE.

FIRE WEATHER...
NORTH WINDS WILL BE GUSTY TODAY BEHIND THE COLD FRONT...BUT
RELATIVE HUMIDITY LEVELS ARE EXPECTED TO STAY OUT OF THE
ELEVATED RANGE. SCATTERED SHOWERS AND THUNDERSTORMS WILL ALSO
BE POSSIBLE TODAY...WITH THE BEST CHANCE ACROSS THE NORTHEAST
CWA. CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE...
ESPECIALLY ACROSS THE WESTERN AND CENTRAL PANHANDLES ON FRIDAY
DUE TO LOW RELATIVE HUMIDITY AND STRONG WINDS.

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

11/21
Hazardous weather outlook, Apr 27, 3:24 PM CDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
324 PM CDT WED APR 27 2011

OKZ001>003-TXZ001>020-281100-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
324 PM CDT WED APR 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

LOW TEMPERATURES ARE FORECAST TO REACH NEAR OR JUST ABOVE FREEZING ACROSS
THE EXTREME NORTHWESTERN TEXAS AND WESTERN OKLAHOMA PANHANDLES
TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

TEMPERATURES NEAR OR JUST ABOVE FREEZING CAN BE EXPECTED ACROSS THE
EXTREME NORTHWESTERN TEXAS AND WESTERN OKLAHOMA PANHANDLES EARLY
THURSDAY MORNING.

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ON FRIDAY ACROSS ALL
OF THE TEXAS AND OKLAHOMA PANHANDLES DUE TO STRONG WINDS AND LOW
RELATIVE HUMIDITY VALUES. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR
ALL OF THE PANHANDLES FRIDAY THROUGH FRIDAY EVENING.

THUNDERSTORM CHANCES RETURN TO THE PANHANDLES SATURDAY AND SATURDAY
NIGHT. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR
ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS ON FRIDAY.

In the hours before

Local storm report, Apr 27, 10:36 AM CDT, 4 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1036 AM CDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     WILDFIRE         3 NW VALLEY DE ORO      35.49N 102.15W
04/26/2011  E500 ACRE        POTTER             TX   FOREST SERVICE

            THE TEXAS FOREST SERVICE REPORTS THAT THE WILDFIRE IS
            BURNING IN TALL GRASS WITH NO CONTAINMENT. THERE HAVE
            BEEN NO EVACUATIONS.

&&

EVENT NUMBER AMA1100246

KJS
Special weather statement, Apr 27, 3:07 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
307 PM CDT WED APR 27 2011

OKZ001>003-TXZ001>020-281400-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
307 PM CDT WED APR 27 2011

...UNSEASONABLY COLD WEATHER EXPECTED TONIGHT AND THURSDAY MORNING
FOR THE TEXAS AND OKLAHOMA PANHANDLES...

A STRONG COLD FRONT WHICH MOVED THROUGH THE TEXAS AND OKLAHOMA
PANHANDLES LAST NIGHT WILL BRING UNSEASONABLY COLD CONDITIONS TO
THE TEXAS AND OKLAHOMA PANHANDLES TONIGHT AND EARLY THURSDAY. A
SURFACE RIDGE OF HIGH PRESSURE WILL BUILD IN OVER THE PANHANDLES
TONIGHT ALLOWING THE WINDS TO BECOME LIGHT AND VARIABLE THIS
EVENING THROUGH THURSDAY MORNING. CLEAR OR MOSTLY CLEAR SKIES
OVERNIGHT TONIGHT AND THURSDAY MORNING ALONG WITH THE NEAR CALM
WINDS WILL RESULT IN GOOD RADIATIONAL COOLING CONDITIONS.
THEREFORE...LOW TEMPERATURES THURSDAY MORNING WILL FALL INTO THE
LOWER AND MIDDLE 30S ACROSS THE WESTERN SECTIONS TO THE UPPER 30S
AND LOWER 40S ACROSS THE EASTERN SECTIONS OF THE PANHANDLES. LOW
TEMPERATURES COULD FALL TO NEAR OR SLIGHTLY ABOVE FREEZING MAINLY
OVER THE WESTERN OKLAHOMA AND EXTREME NORTHWEST TEXAS PANHANDLES.

PEOPLE WITH COLD-SENSITIVE PLANTS SHOULD TAKE THE NECESSARY
PRECAUTIONS AS QUICKLY AS POSSIBLE TO PROTECT THOSE PLANTS.

$

SCHNEIDER

Nearby

Fire Weather Watches in Texas, 2011Fire Weather Watches in Oklahoma, 2011Every fire weather watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.